MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL
Model Number 32899
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient became septic.On (b)(6) 2021, the 8.3/24 expel nephroureteral stent system with twist-loc hub was placed on the patient.However, the drain was obstructed and patient became septic as a result.During the exchange on (b)(6) 2021, the replacement drain would not form a pigtail at the proximal end.They had to remove it and the procedure was completed with another of same device.The physician is concerned that the original drain became obstructed so soon, especially in a nu.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The returned device was found with the shaft proximal section detached/separated.The hub section was not returned with the device.The catheter shows evidence of cut at section detached.Additionally the device shows evidence calcification at distal section.Under microscope inspection the proximal section detached shows cut evidence and the distal section is calcified.
 
Event or Problem Description
It was reported that patient became septic.On (b)(6) 2021, the 8.3/24 expel nephroureteral stent system with twist-loc hub was placed on the patient.However, the drain was obstructed and patient became septic as a result.During the exchange on (b)(6) 2021, the replacement drain would not form a pigtail at the proximal end.They had to remove it and the procedure was completed with another of same device.The physician is concerned that the original drain became obstructed so soon, especially in a nu.No further patient complications were reported.It was further reported that the drain was placed in the left kidney.Sediment caused the device to be obstructed that lead to sepsis.When the drain was placed and the doctor attempted to pull on the suture string to form the pigtail that would hold the drain in place inside the kidney, the drain would not form a pigtail.Patient is doing well.
 
Event or Problem Description

Brand Name
EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11654206
Report Number2134265-2021-04380
Device Sequence Number3610054
Product Code FAD
UDI-Device Identifier08714729860938
UDI-Public08714729860938
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model Number32899
Device Catalogue Number32899
Device Lot Number0026353535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/20/2021
07/10/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/09/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;